Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 13, 2018, 7:40 PM EDT for 9 counties in Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2018, 7:40 PM EDT (23:40 UTC)
- Expired
- Aug 13, 2018, 8:14 PM EDT
- In force
- 34 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, Dinwiddie County, VA, Henrico County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 57 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:54 PM EDT | TSTM WND DMG | 3 Nne Sutherland, VA | TREE DOWN ON RIVER ROAD. |
| Aug 13, 7:59 PM EDT | TSTM WND DMG | 1 Se Matoaca, VA | TREE DOWN ON GRANT AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WUUS51 KAKQ 132340
SVRAKQ
VAC036-041-053-087-149-570-670-730-760-140030-
/O.NEW.KAKQ.SV.W.0113.180813T2340Z-180814T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
740 PM EDT MON AUG 13 2018
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The City of Richmond in central Virginia...
Southeastern Chesterfield County in central Virginia...
The City of Colonial Heights in central Virginia...
The City of Hopewell in south central Virginia...
The City of Petersburg in south central Virginia...
Northwestern Prince George County in south central Virginia...
Northwestern Charles City County in east central Virginia...
Southeastern Henrico County in central Virginia...
Northeastern Dinwiddie County in south central Virginia...
* Until 830 PM EDT.
* At 740 PM EDT, a severe thunderstorm was located near Matoaca, or
near Virginia State University, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near,
Chester around 750 PM EDT.
Virginia State University around 755 PM EDT.
Colonial Heights and Ettrick around 800 PM EDT.
Petersburg and Fort Lee around 815 PM EDT.
Hopewell around 825 PM EDT.
Prince George and Jordans Point around 830 PM EDT.
Other locations impacted by this severe thunderstorm include Wayside,
Richmond Heights, Birchett Estate, Addison, Elko, Jordan Point
Country Club, Petersburg National Battlefield, Glendale, Pocahontas
State Park and Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3722 7770 3722 7769 3723 7769 3724 7766
3726 7765 3727 7766 3746 7752 3750 7719
3745 7718 3730 7719 3719 7731 3718 7773
TIME...MOT...LOC 2340Z 267DEG 10KT 3729 7749
HAIL...0.75IN
WIND...60MPH
$$
JM2 follow-up statements
360
WWUS51 KAKQ 140001
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
801 PM EDT MON AUG 13 2018
VAC760-140011-
/O.CAN.KAKQ.SV.W.0113.000000T0000Z-180814T0030Z/
City of Richmond VA-
801 PM EDT MON AUG 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF RICHMOND IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3718 7756 3748 7739 3750 7719 3745 7718
3730 7719 3719 7731
TIME...MOT...LOC 0001Z 267DEG 15KT 3728 7735
$$
VAC036-041-053-087-149-570-670-730-140030-
/O.CON.KAKQ.SV.W.0113.000000T0000Z-180814T0030Z/
Chesterfield VA-City of Colonial Heights VA-City of Hopewell VA-
City of Petersburg VA-Prince George VA-Charles City VA-Henrico VA-
Dinwiddie VA-
801 PM EDT MON AUG 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN CHESTERFIELD...NORTHWESTERN PRINCE GEORGE...
NORTHWESTERN CHARLES CITY...SOUTHEASTERN HENRICO AND NORTHEASTERN
DINWIDDIE COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE CITY OF PETERSBURG...
At 801 PM EDT, a severe thunderstorm was located over Colonial
Heights, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
This severe storm will be near...
Hopewell around 805 PM EDT.
Prince George around 815 PM EDT.
Jordans Point around 825 PM EDT.
Other locations impacted by this severe thunderstorm include
Meadowville, Wayside, Richmond Heights, Birchett Estate, Addison,
Varina, Elko, Jordan Point Country Club, Petersburg National
Battlefield and Glendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3718 7756 3748 7739 3750 7719 3745 7718
3730 7719 3719 7731
TIME...MOT...LOC 0001Z 267DEG 15KT 3728 7735
HAIL...0.75IN
WIND...60MPH
$$
JM143
WWUS51 KAKQ 140014
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
814 PM EDT MON AUG 13 2018
VAC036-041-053-087-149-570-670-730-140023-
/O.CAN.KAKQ.SV.W.0113.000000T0000Z-180814T0030Z/
Chesterfield VA-City of Colonial Heights VA-City of Hopewell VA-
City of Petersburg VA-Prince George VA-Charles City VA-Henrico VA-
Dinwiddie VA-
814 PM EDT MON AUG 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHESTERFIELD...
NORTHWESTERN PRINCE GEORGE...NORTHWESTERN CHARLES CITY...SOUTHEASTERN
HENRICO AND NORTHEASTERN DINWIDDIE COUNTIES...THE CITY OF COLONIAL
HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3718 7756 3748 7739 3750 7719 3745 7718
3730 7719 3719 7731
TIME...MOT...LOC 0013Z 267DEG 10KT 3728 7731
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:07 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 13, 4:07 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 407 PM EDT Mon Aug 13 2018 .SYNOPSIS... A trough of low pressure slowly moves away from the region through Tuesday. High pressure builds into the area Wednesday through Friday. A cold front moves into the region over the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 355 PM EDT Monday... Latest analysis indicates the center of the upper level low is located over northern WV/southwest PA and this can clearly be seen on GOES WV imagery. The associated sfc low pressure is centered off the NJ coast, and extends back to the W and SW into the central Appalachians as a sfc trough. This have continue to serve as a focus for widespread showers/tstms that have developed over the Mtns. However, over the local area there has been enough large-scale subsidence to keep most of the CWA dry thus far this aftn. High res modeled moisture fields suggest that this convection will make an attempt to push to the SE into this evening. Given the current conditions, with better low and mid level lapse rates off to our NW, have lowered PoPs a bit late this aftn/evening. Following the NAM Nest/HRRR simulated reflectivity for timing brings best chance for tstms through south central and central VA from 22Z through 01Z with highest PoPs to around 50% in the Piedmont, tapering down to 30-40% farther east as the storms encounter the less favorable storm environment. Severe threat will be rather limited unless a more organized line segment develops and can tap into the somewhat highest effective shear that is present. Will keep the HWO as is, mentioning gusty winds in strongest storms into early this evening. Heavy downpours will be likely in any storm. Storms expected to slowly weaken with loss of heating late in the evening with PoPs lowering from W to E. Relatively comfortable overnight with clearing skies and dew pts into the 60s except near the coast where they will hold in the lower 70s. Expecting at least patchy fog inland after midnight and have this in the gridded forecast. Lows in the mid 60s Piedmont to the lower 70s SE coast. Upper level low continues to pull NE and away from the region on Tue. genly looks like only a 20% PoP at most in the aftn and this may even be overdone. Partly to mostly sunny with highs in the upper 80s to around 90 F most areas, but with dew pts in the 60s (around 70 F near the coast). && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 355 PM EDT Monday... Models depict final shortwave diving SE and brushing the eastern shore Tue evening and will carry up to 30% PoPs there (with a 20% along the rest of the coast). Otherwise, a welcome drier period looks to take hold Tue night through Thu. High pressure builds into the area Wed and Thu with mostly sunny skies and warming temperatures. Under the influence of ridging aloft and a developing trough into the upper midwest/western Great Lakes, Thu looks mostly sunny again and will likely be the hottest day of the week with highs into the lower to mid 90s inland and upper 80s/lower 90s near the coast. Dew pts should mix out to the mid/upper 60s to around 70 F so heat indices are not expected to become headline worthy. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 355 PM EDT Monday... The ridge slowly breaks down Fri into the weekend. Will have mainly diurnal/aftn- evening tstms Fri with PoPs to 20-40%. Highs Fri into the lower 90s most areas. The GFS/GEM/ECMWF are into better agreement now over the weekend, with the cold front slowing down and stalling in the vicinity of the region. Will therefore maintain chc PoPs Sat/Sun/Mon (mainly in the aftn/evening with highest PoPs over the south). Temperatures will cool off a few degrees for highs (mainly 85-90 F) given more clouds and moisture. Lows will be mainly in the upper 60s to lower-mid 70s through the entire period. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... As of 140 PM EDT Monday... VFR conditions prevail for the most part early this afternoon. Still some lingering MVFR ceilings occasionally at KPHF/KORF/KRIC/KECG, but overall trend on satellite is for diminished coverage. Winds are light as well and generally from the W/SW. Few showers around KSBY early this afternoon, so added TEMPO for those. Have also included VCTS at KRIC/KPHF/KORF, but delayed this until the 00Z-04Z time frame, based upon latest hi- res model output. In addition, have added some fog overnight at KRIC/KPHF, based upon conditions similar to this morning. Otherwise, VFR conditions through the 18Z TAF period. OUTLOOK... VFR conditions with decreased chances for precipitation Tue thru Thu as high pressure builds in from the west. Patchy late night and early morning fog each day. Next threat for more widespread showers/tstms and flight restrictions will be in the Fri/Sat time frame. && .MARINE... As of 315 PM EDT Monday... Upper low continues meandering to the NW of the area this afternoon. Low is expected to gradually move east through New England and out to sea by Wednesday. Region remains in a generally weak low level gradient regime through Wednesday, which means a continuation of overall good boating conditions on the Bay and coastal waters. There will be a couple of brief periods of winds getting to the 10-15 kt range. One is overnight tonight, lingering into early Tuesday. The second is Tuesday night/early Wednesday, across the southern Bay/southern coastal waters, as a weak front moves through the marine area. Otherwise, winds are expected to be 10 kts or less into midweek. Scattered showers/tstms may move across the southern half of the marine area this evening, and again Tuesday evening across the entire marine area. Otherwise, dry weather prevails through Thursday. Seas generally 2-3 feet on the ocean, and 1-2 feet on the Bay, slightly higher during the time periods mentioned above. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB LONG TERM...LKB AVIATION...WRS MARINE...BMS/WRS
Hazardous weather outlook, Aug 13, 3:08 AM EDT, 16 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 308 AM EDT Mon Aug 13 2018 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-140715- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 308 AM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Heavy downpours and gusty winds will be possible in any thunderstorm. Minor flooding is also possible, especially in urban or low-lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 4:58 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
458 PM EDT MON AUG 13 2018
VAZ048-509-132145-
Fluvanna-Western Louisa-
458 PM EDT MON AUG 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA AND
NORTHEASTERN FLUVANNA COUNTIES...
At 458 PM EDT, a strong thunderstorm was located over Lake
Monticello, or near Palmyra, moving east at 10 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with this storm.
This storm will be near...
Troy around 515 PM EDT.
Ferncliff and Kents Store around 545 PM EDT.
Other locations impacted by this storm include Nahor, Bybee, Byrd
Mill, Trevilians, Zion Crossroads, Wilmington, Union Mills and
Wildwood.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3796 7835 3801 7830 3806 7807 3783 7811
3782 7812 3789 7836
TIME...MOT...LOC 2058Z 266DEG 11KT 3794 7831
ALBSpecial weather statement, Aug 13, 5:35 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
535 PM EDT MON AUG 13 2018
VAZ048-061-062-509>511-132215-
Goochland-Western Hanover-Fluvanna-Western Louisa-Cumberland-Eastern
Louisa-
535 PM EDT MON AUG 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...NORTHEASTERN
CUMBERLAND...NORTHWESTERN GOOCHLAND...NORTHWESTERN HANOVER AND
SOUTHEASTERN FLUVANNA COUNTIES...
At 535 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hadensville to near New Canton.
Movement was east at 20 mph.
Wind gusts up to 40 mph and rainfall amounts of up to 1 inch are
possible with these storms.
Locations impacted include...
Louisa, Mineral, Hadensville, Fork Union, Columbia, Gum Spring, Fife,
Ferncliff, Bumpass, Kents Store, Duncan, Orchid, Louisa Airport,
Shores, Three Square, Irwin, Bremo Bluff, Cohasset, Tabscott and
Othma.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3811 7786 3810 7786 3810 7784 3807 7778
3806 7778 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3795 7762 3796 7757
3793 7755 3792 7756 3791 7752 3765 7800
3767 7824 3769 7824 3774 7841
TIME...MOT...LOC 2135Z 273DEG 18KT 3790 7799 3773 7833
JMSpecial weather statement, Aug 13, 5:46 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
546 PM EDT MON AUG 13 2018
VAZ064-132230-
Caroline-
546 PM EDT MON AUG 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAROLINE COUNTY...
At 545 PM EDT, a strong thunderstorm was located near Fort A.p. Hill,
or 8 miles north of Bowling Green, moving east at 20 mph.
Wind gusts up to 40 mph and rainfall amounts of up to 1 inch are
possible with these storms.
Locations impacted include...
Bowling Green, Milford, Port Royal, Fort A.p. Hill, Ladysmith,
Rappahannock Academy, Villboro, Nancy Wrights Corner, Guinea, Corbin,
Woodford and Cedon.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3824 7731 3824 7729 3822 7729 3823 7728
3825 7727 3825 7723 3823 7725 3819 7725
3819 7723 3820 7722 3817 7718 3817 7713
3813 7710 3812 7715 3810 7714 3808 7717
3804 7713 3800 7763 3824 7738 3825 7735
TIME...MOT...LOC 2145Z 254DEG 16KT 3817 7732
JMSpecial weather statement, Aug 13, 5:57 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
557 PM EDT MON AUG 13 2018
VAZ060>062-067>069-132300-
Goochland-Nottoway-Powhatan-Amelia-Cumberland-Prince Edward-
557 PM EDT MON AUG 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...PRINCE
EDWARD...NORTHWESTERN NOTTOWAY...SOUTHERN GOOCHLAND...NORTHWESTERN
AMELIA AND POWHATAN COUNTIES...
At 557 PM EDT, radar indicated strong thunderstorms along a line
extending from near New Canton to near Evergreen. Movement was east
at 30 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
These storms will be near...
Lakeside Village around 605 PM EDT.
Trenholm around 620 PM EDT.
Prospect and Darlington Heights around 625 PM EDT.
Powhatan, Hampden Sydney and Macon around 635 PM EDT.
Farmville, Hampden Sydney College and Longwood University around
640 PM EDT.
Manakin and Rice around 655 PM EDT.
Tuckahoe around 700 PM EDT.
Other locations impacted by these storms include Tuggle, Angola,
Hawk, Elam, Whiteville, Fine Creek Mills, West View, Grays Siding,
Holly Hills and Genito.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3726 7868 3734 7860 3740 7859 3737 7858
3737 7857 3733 7851 3734 7846 3762 7826
3769 7824 3759 7762 3758 7762 3747 7778
3709 7838 3708 7848 3714 7852 3715 7855
3714 7859 3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 2157Z 287DEG 27KT 3768 7826 3732 7883
ALBSpecial weather statement, Aug 13, 7:00 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
700 PM EDT MON AUG 13 2018
VAZ062-068-069-513-515-132345-
Goochland-Western Chesterfield-Western Henrico (Including the City of
Richmond)-Powhatan-Amelia-
700 PM EDT MON AUG 13 2018
...A STRONG THUNDERSTORM WILL AFFECT CHESTERFIELD...SOUTHEASTERN
GOOCHLAND...NORTHWESTERN HENRICO...CENTRAL AMELIA AND POWHATAN
COUNTIES AND THE CITY OF RICHMOND...
At 659 PM EDT, a strong thunderstorm was located near Powhatan,
moving east at 25 mph.
Wind gusts up to 50 mph and rainfall amounts of up to 1 inch are
possible with this storm.
Locations impacted include...
Richmond, Powhatan, Goochland, Virginia Commonwealth University,
Tuckahoe, Moseley, Amelia Courthouse, Downtown Richmond, Bon Air,
Virginia Union University, University Of Richmond, Manakin, Macon,
Sabot, Laurel, Wyndham, Jetersville, Scotts Fork, Glen Allen and
Chula.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3769 7791 3771 7761 3768 7756 3770 7752
3770 7749 3768 7748 3768 7744 3763 7743
3760 7745 3758 7742 3745 7742 3746 7746
3746 7749 3739 7752 3737 7751 3729 7760
3727 7766 3725 7792 3725 7804 3727 7811
TIME...MOT...LOC 2259Z 261DEG 27KT 3750 7785
JMSpecial weather statement, Aug 13, 7:35 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
735 PM EDT MON AUG 13 2018
VAZ080>082-514-516-140015-
Charles City-Prince George-Dinwiddie-Eastern Henrico-Eastern
Chesterfield (Including Col. Heights)-
735 PM EDT MON AUG 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESTERFIELD...
NORTHWESTERN PRINCE GEORGE...NORTHWESTERN CHARLES CITY...SOUTHEASTERN
HENRICO AND NORTHERN DINWIDDIE COUNTIES...THE CITY OF COLONIAL
HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG...
At 735 PM EDT, a strong thunderstorm was located over Sutherland, or
8 miles west of Virginia State University, moving east at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Fort Lee, Virginia State
University, Chester, Prince George, Matoaca, Sutherland, Ettrick,
Jordans Point, Bellwood, Wayside, Birchett Estate, Addison, Elko,
Jordan Point Country Club, Petersburg National Battlefield, Glendale
and Church Road.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3722 7771 3722 7769 3723 7769 3724 7766
3726 7765 3731 7759 3750 7719 3748 7717
3714 7717 3713 7780
TIME...MOT...LOC 2335Z 264DEG 25KT 3723 7758
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:11 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin, City of Suffolk | 64 min |
| Aug 12, 8:30 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 3 hr |
| Aug 12, 9:01 PM EDT | Special Weather Statement | AKQ | Northampton | 44 min |
| Aug 13, 4:30 PM EDT | Special Weather Statement | AKQ | Louisa | 45 min |
| Aug 13, 4:58 PM EDT | Special Weather Statement | AKQ | Fluvanna | 47 min |
| Aug 13, 5:35 PM EDT | Special Weather Statement | AKQ | Goochland, Louisa | 40 min |
| Aug 13, 5:46 PM EDT | Special Weather Statement | AKQ | Caroline | 44 min |
| Aug 13, 5:57 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan, Prince Edward | 63 min |
| Aug 13, 7:00 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Powhatan, City of Richmond | 45 min |
| Aug 13, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Powhatan, City of Richmond | 28 min |
| Aug 13, 7:35 PM EDT | Special Weather Statement | AKQ | Henrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.